New York, 2023

Hail and Damaging Winds in New York, June 26, 2023

June 26, 2023 · NWS BGM · 22 events in 8 counties and zones

A low pressure system brought showers and thunderstorms to Central New York. Daytime heating helped provide instability for strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$78,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A low pressure system brought showers and thunderstorms to Central New York. Daytime heating helped provide instability for strong to severe thunderstorms. Multiple severe storms developed across the region. Strong wind gusts and large hail caused some minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 26, 11:35 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 26, 11:35 AM EST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1235 PM EDT Mon Jun 26 2023

.SYNOPSIS...
Isolated showers and thunderstorms will continue to pulse up
and down across the region through this morning. Thunderstorm
chances will increase later in the day, with an uptick in
coverage and intensity. Some storms may become strong to severe.
The afternoon showers and storms are expected yet again Tuesday
and Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY/...
1215 PM Update...

Showers and thunderstorms that developed south this morning
have moved north into the Twin Tiers and the Catskills. Similar
to this morning, there is enough instability and shear to
support thunderstorms, but these are staying sub-severe. Still
brief, heavy rainfall is expected with these scattered storms.
The boundary of showers that was is in eastern NY and PA this
morning is approaching the region, but does not look as ominous
as it did this morning or in some of the 06z model guidance.

Clearing has occurred further west, so that may be an area to
watch later. The newest CAMs are indicating another round of
storms in the Poconos and Catskills early this evening prior to
the frontal system moving through with another line of showers
and storms late this evening. With continued activity in the
region, there is some uncertainty on how the stability of the
environment will change this afternoon and evening. Models show
instability late in the day but shear will be fairly weak.

930 AM update...

A wave moving through is kicking off some storms in eastern PA.
There is some weak instability and shear, just enough to support
some severe storms in CTP's CWA. Those storms will move into
NEPA and the Catskills, though instability is not as strong, so
they should weaken before moving in. These storms likely had
some hail with them, so small hail, heavy rain, and lightning
may still be possible and a severe storm or two cannot be ruled
out. CAMs are struggling with this, the morning is bit
uncertain on how things will develop. There is some clearing
ahead of the next wave, but it may not be enough to take full
advantage of daytime heating. Still, conditions are warm and
moist this morning with temps in the 70s and dewpts in the mid
to upper 60s.

The CAMs are all over the place for the rest of the day. The
NAMNest seems to be hinting at what is over western NY/PA
currently. If that solution holds true, then storms will move in
by early this afternoon, which would be earlier than expected.
The severe potential is still there based on early assessment of
model guidance. BUFKIT soundings do show tall, skinny CAPE
along with moisture. Given the rainfall in past days in certain
areas, flash flooding continues to be a concern, mainly across
NEPA and the Catskills. Conditions will be monitored through the
rest of the morning to see how everything develops.

655 AM update...
Incorporated latest observations, and some of the high
resolution model guidance. No big changes made at this time.

420 AM update...
Main concerns in the near term are focused on the increasing
threat for severe weather across portions of central NY and
northeast PA this afternoon/evening, along with a threat of
flash flooding from heavy rain. We are also watching the threat
for more thunderstorms on Tuesday, which could trigger more
heavy rain and some gusty winds.

A dual threat of severe thunderstorms and heavy rain/flash
flooding is the concern today. At this time a Flood Watch is in
effect from 2 PM this afternoon til midnight for parts of the
Southern Tier and Southwestern Catskills in NY and all of
Northeast PA.

Recent rains across the region have left a number of locations
very wet or nearly saturated, and highly sensitive to heavy
rain. One and 3 hour flash flood guidance for much of the area
is around 1.5-2 inches and 2-3 inches respectively.

The forcing mechanism behind the weather today is the broad
cyclonic flow around a large area of low pressure over the Great
Lakes, with a sharp/intense embedded short wave within the flow
that will lift east/ne through the mid Atlantic/Northeast
today. Ahead of this feature, the air mass remains warm and
moist. The ongoing scattered showers/storms early this morning
are the result of this very moist environment. Temperatures
today will climb from the mid/upper 60s this morning into the
upper 70s and lower 80s by the afternoon. The humidity will be
similar to yesterday, with dew points inching up into the upper
60s and lower 70s. The boundary layer will destabilize after
noon and ML CAPE values are expected to increase. The question
will be by how much. If there is a significant area of clearing
in the late morning and early afternoon, as is being indicated
by some of the model guidance, then ML CAPE could rise to
1000-2000 J/kg. If the clouds persist with lingering rain
showers, instability may be cut in half.

The presence of modest deep layer shear...around 20-30
kt...will be plenty for organized thunderstorms. At this time,
the convective mode will initially be discrete in central PA and
points south in the early afternoon, but as the day progresses
and the convection moves east/ne, the storms are expected to
become more linear with small bowing segments possible. The main
severe threat will be damaging winds, but hail cannot be ruled
out. There is also the threat of a few tornadoes embedded within
the lines.

The storms are expected to impact northeast PA and central NY
between 3 PM and 11 PM.

There is also a threat of flash flooding from heavy rainfall
rates within the thunderstorms. A plume of deep moisture with
PWs around 1.5 inches will advect north along the East Coast and
supply/help regenerate the atmosphere with a good amount of
moisture. Model soundings continue to show deep moisture
profiles with tall and relatively skinny CAPE. Some slightly
drier air does try to push in this evening, but this will likely
not be significant given the presence of deep convection.
Rainfall rates around 1-2 inches per hour are probable in any of
the thunderstorms, with some instances of rates greater than 3
inches per hour not out of the question. These types of rates,
lifting east along a pivoting short wave may become slow-moving
enough to cause issues. Especially over soils that are already
stocked with moisture from rainfall as recent as last night and
this morning.

The convection is expected to move east with the upper short
wave and dissipate with the loss of daytime heating later this
evening. Lingering rain showers are possible into the early
overnight hours, but the trend should be drier. Some patchy fog
is possible later in the night.

The next short wave emanating from the primary low to the west
will rotate through south to north on Tuesday. This feature will
interact with a slightly unstable air mass to trigger
widespread showers and storms through the day. The instability
will be lower and deep layer shear is nearly non-existent. Most
of the convection on Tuesday should be pulse-type storms that
grow and dissipate quickly with little organization. Some gusty
winds and small hail cannot be ruled out. The threat for heavy
rain will exist as well on Tuesday but the efficiency and
duration of the storms is expected to be much less. Temperatures
on Tuesday will warm only into the mid to upper 70s with mid
60 dew points.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
425 AM Update...

By Tuesday evening, consensus has a vertically-stacked upper-
level system over the eastern Great Lakes. Being just on the
edge of the trough axis, we'll see some diurnally-driven
instability that will lead to rain showers and chances for
afternoon thunderstorms on Wednesday. Precipitation chances
begin to decrease Wednesday evening with loss of heating, as
well as the upper-level disturbance exiting eastward out of our
area. This system stalls over New England Thursday, where areas
in Central New York could see residual rain showers through the
day.

As the center of the system moves over the area Wednesday, we'll
see a small decrease in high temperatures than we've seen the
past few days. Majority of areas will be in the high-60s to
low-70s. Temperatures will increase slightly on Thursday,
especially areas west of the I-81 corridor, where we may see
some break in the clouds on the west side of the upper-level
disturbance over New England.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
425 AM Update...

For Friday and onward, long-term guidance begins to fall apart
in terms of any agreement of the next potential system. The GFS
has the fastest progression of a long wave trough pushing into
our area by Friday evening, with the aforementioned upper-level
disturbance over New England being pushed out quicker than other
guidance suggests. The Canadian & Euro have somewhat similar
solutions by Friday evening, where the center of the long wave
trough lingers just north & west of the Great Lakes region, and
not having much precipitation chances until Saturday morning.
For now, we opted to have lower-end chances of precipitation
last through the weekend until confidence becomes higher with
model solutions coming to a better agreement.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Scattered areas of weak showers (possibly a brief flash of
lightning), will continue to lift north across the region this
morning. The threat for MVFR restrictions seems to be limited to
some light fog at ELM through 13Z. VFR conditions should
prevail through about 18Z before showers and storms break out
and push east/ne through the evening. There is still a bit of
uncertainty with respect to the timing of the onset of showers
and storms. Some of these thunderstorms could produce gusty
winds and small hail. Broad south/se winds around 10 to 20 kt
are expected this afternoon, with some stronger gusts in TS
before diminishing back to 10 kt or less after 03Z. A layer of
MVFR/Fuel alternate required ceilings is forecast to develop
after 04Z tonight in the southern Catskills and Poconos, and
then spread to the north and west during the overnight hours.

Outlook...

Tuesday through Friday...Repetitive pattern, with occasional
restrictions possible in scattered showers and thunderstorms and
fog possible overnight.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until midnight EDT tonight for PAZ038>040-043-044-
     047-048-072.
NY...Flood Watch until midnight EDT tonight for NYZ055>057-062.

&&

SYNOPSIS...BJT
NEAR TERM...BTL/BJT
SHORT TERM...KL
LONG TERM...KL
AVIATION...BJT/MPH
Hazardous weather outlook, Jun 26, 12:14 PM EST, 23 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
114 PM EDT Mon Jun 26 2023

NYZ055-056-PAZ038>040-043-044-047-048-072-271715-
Tioga-Broome-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
114 PM EDT Mon Jun 26 2023

...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ057-062-271715-
Delaware-Sullivan-
114 PM EDT Mon Jun 26 2023

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ009-015>018-022>025-036-037-044-045-271715-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
114 PM EDT Mon Jun 26 2023

...SEVERE THUNDERSTORM WATCH 391 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ046-271715-
Otsego-
114 PM EDT Mon Jun 26 2023

This Hazardous Weather Outlook is for central New York.

.DAY ONE...This afternoon and tonight.

There is a threat of severe weather today. Some thunderstorms may
produce damaging winds, hail and heavy rainfall. Be sure to have a
way to receive weather alerts if out and about today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms producing heavy rain are possible on Tuesday.
Otherwise, hazardous weather is not expected Wednesday through
Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

In the hours before

Special weather statement, Jun 26, 9:10 AM EST, 3 hours 27 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1010 AM EDT Mon Jun 26 2023

PAZ038-043-261500-
Wyoming PA-Bradford PA-
1010 AM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of southeastern
Bradford and northwestern Wyoming Counties through 1100 AM EDT...

At 1010 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of New Albany, or 13 miles southwest of Wyalusing,
moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wilmot, Hollenback, Wyalusing, Laceyville, New Albany, Lovelton,
Sugar Run, South Branch, Cherrytown and Terrytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4144 7626 4154 7622 4157 7650 4176 7636
      4168 7611 4164 7611 4164 7605 4143 7626
TIME...MOT...LOC 1410Z 211DEG 19KT 4150 7637

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 9:30 AM EST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1030 AM EDT Mon Jun 26 2023

PAZ039-044-261515-
Susquehanna PA-Lackawanna PA-
1030 AM EDT Mon Jun 26 2023

...A strong cluster of thunderstorms will impact portions of eastern
Susquehanna and north central Lackawanna Counties through 1115 AM
EDT...

At 1029 AM EDT, Doppler radar was tracking a strong cluster of
thunderstorms near Harford, or 11 miles southeast of Montrose,
moving northeast at 25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jackson, Clifford, Susquehanna, Susquehanna Depot, Harford, New
Milford, Ararat, Lanesboro, Hop Bottom and Thompson.

This includes the following highway exits...
 Pennsylvania Interstate 81 between 202 and 223.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4162 7575 4164 7573 4164 7581 4200 7573
      4200 7564 4197 7548 4168 7546 4155 7557
TIME...MOT...LOC 1429Z 209DEG 20KT 4174 7569

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 9:36 AM EST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
1036 AM EDT Mon Jun 26 2023

PAZ043-044-047-261500-
Wyoming PA-Luzerne PA-Lackawanna PA-
1036 AM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of northwestern
Lackawanna, northeastern Luzerne and eastern Wyoming Counties through
1100 AM EDT...

At 1035 AM EDT, Doppler radar was tracking a strong thunderstorm over
Falls, or near Tunkhannock, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Falls, Vernon, Clarks Summit, Tunkhannock, Clarks Green, Ransom,
Orange, Glenburn, Dalton and Factoryville.

This includes the following highway exits...
 Pennsylvania Interstate 81 between 197 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4141 7600 4164 7589 4164 7578 4158 7556
      4136 7589
TIME...MOT...LOC 1435Z 210DEG 25KT 4145 7590

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 10:13 AM EST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1113 AM EDT Mon Jun 26 2023

NYZ056-057-PAZ039-040-261600-
Broome NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
1113 AM EDT Mon Jun 26 2023

...A strong cluster of thunderstorms will impact portions of
southeastern Broome, west central Delaware, northeastern Susquehanna
and northwestern Wayne Counties through NOON EDT...

At 1113 AM EDT, Doppler radar was tracking a strong cluster of
thunderstorms over Susquehanna, or 13 miles northeast of Montrose,
moving northeast at 25 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Jackson, Sanford, Susquehanna, Deposit, Susquehanna Depot, Hallstead,
Windsor, New Milford, Great Bend and Lanesboro.

This includes the following highway exits...
 Interstate 86/Route 17 between 79 and 84.
 Pennsylvania Interstate 81 between 223 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4181 7558 4189 7580 4220 7563 4220 7562
      4210 7529
TIME...MOT...LOC 1513Z 204DEG 22KT 4192 7565

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Kistner
Special weather statement, Jun 26, 11:18 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1218 PM EDT Mon Jun 26 2023

NYZ062-PAZ048-261645-
Sullivan NY-Pike PA-
1218 PM EDT Mon Jun 26 2023

...A strong thunderstorm will impact portions of southwestern
Sullivan and north central Pike Counties through 1245 PM EDT...

At 1217 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greeley, or 14 miles northwest of Montague, moving northeast at 40
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello, Lackawaxen, Bethel, Shohola, Tusten, Mongaup Valley,
Maplewood, Smallwood, White Lake and Lava.

This includes the following highway exits...
 Interstate 86/Route 17 between 103 and 105B.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4135 7496 4142 7514 4178 7496 4166 7465
TIME...MOT...LOC 1617Z 203DEG 34KT 4145 7500

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Kistner
Special weather statement, Jun 26, 11:37 AM EST, 1 hour before
Special Weather Statement
National Weather Service Binghamton NY
1237 PM EDT Mon Jun 26 2023

NYZ057-261715-
Delaware NY-
1237 PM EDT Mon Jun 26 2023

...A strong cluster of thunderstorms will impact portions of central
Delaware County through 115 PM EDT...

At 1236 PM EDT, Doppler radar was tracking a strong cluster of
thunderstorms near Colchester, or near Walton, moving northeast at
25 mph.

HAZARD...Winds in excess of 30 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Walton, Delhi, Colchester, Meredith, Hamden, Andes, Meridale, Fishs
Eddy, Harvard and Bovina Center.

This includes the following highway exits...
 Interstate 86/Route 17 between 87A and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4188 7507 4188 7509 4200 7536 4243 7507
      4223 7462
TIME...MOT...LOC 1636Z 204DEG 21KT 4212 7505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kistner

The radar

The Binghamton radar (KBGM), 35 km away, was scanning. The volume nearest the first event began at 17:37 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 4 hail, 1 lightning. Local standard time, as filed.

Hail, Tioga

When
June 26, 12:37 PM EST
Where
Tioga County, 1.72 mi NE of Nichols
Measured
0.88 in hail
Reported by
Public
Coordinates
42.040, -76.350

Hail, Tioga

When
June 26, 12:39 PM EST
Where
Tioga County, 0.86 mi SE of Lounsberry
Measured
1.25 in hail
Property damage
$1,000
Reported by
Public
Coordinates
42.060, -76.320

Windshield got cracked by falling hail.

Thunderstorm Wind, Steuben

When
June 26, 12:57 PM EST
Where
Steuben County, 0.69 mi N of Savona
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.290, -77.220

Strong thunderstorm winds knocked down trees.

Thunderstorm Wind, Seneca

When
June 26, 1:32 PM EST
Where
Seneca County, 0.51 mi E of Border City
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.880, -76.940

Strong thunderstorm winds knocked down a tree onto a mobile home.

Thunderstorm Wind, Seneca

When
June 26, 1:32 PM EST
Where
Seneca County, Border City
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.880, -76.950

Strong thunderstorm winds knocked over a tree that ended up leaning on a transformer. The transformer then caught on fire.

Hail, Steuben

When
June 26, 2:44 PM EST
Where
Steuben County, 0.51 mi E of South Pulteney
Measured
1.25 in hail
Reported by
Public
Coordinates
42.500, -77.190

Hail, Steuben

When
June 26, 2:47 PM EST
Where
Steuben County, 0.69 mi N of Pulteney
Measured
0.88 in hail
Reported by
Public
Coordinates
42.530, -77.170

Thunderstorm Wind, Yates

When
June 26, 4:54 PM EST
Where
Yates County, 2.34 mi E of Bellona
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.753, -76.974

Strong thunderstorm winds knocked down two trees and wires onto Oak Tree Dr near Route 14 in Benton.

Thunderstorm Wind, Seneca

When
June 26, 4:59 PM EST
Where
Seneca County, 3.12 mi WSW of Mac Dougall
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.781, -76.926

Strong thunderstorm winds knocked down a tree and wires down onto a vehicle along East Lake Rd. There was at least one person trapped in the vehicle. It was unknown if there were any injuries.

Thunderstorm Wind, Seneca

When
June 26, 5:01 PM EST
Where
Seneca County, 1.47 mi W of Mac Dougall
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.800, -76.899

Strong thunderstorm winds knocked down several trees and wires along and near Route 96A.

Thunderstorm Wind, Cayuga

When
June 26, 5:10 PM EST
Where
Cayuga County, 1.71 mi NW of Fosterville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.970, -76.690

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Cayuga

When
June 26, 5:13 PM EST
Where
Cayuga County, 4.42 mi NNW of Union Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.890, -76.710

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Chemung

When
June 26, 5:22 PM EST
Where
Chemung County, 0.69 mi N of Big Flats
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.140, -76.930

Strong thunderstorms winds knocked down trees and wires.

Thunderstorm Wind, Cayuga

When
June 26, 5:55 PM EST
Where
Cayuga County, Fleming
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.870, -76.550

Strong thunderstorm winds knocked down multiple trees and wires.

Thunderstorm Wind, Tompkins

When
June 26, 6:14 PM EST
Where
Tompkins County, Newfield
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.370, -76.580

Strong thunderstorms winds knocked down multiple trees.

Thunderstorm Wind, Tompkins

When
June 26, 6:22 PM EST
Where
Tompkins County, 2.77 mi SW of Newfield Teeter Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
42.300, -76.606

Strong thunderstorm winds knocked down a tree onto the road.

Thunderstorm Wind, Tompkins

When
June 26, 6:38 PM EST
Where
Tompkins County, 0.69 mi S of Ithaca
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.440, -76.500

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Tompkins

When
June 26, 7:04 PM EST
Where
Tompkins County, Etna
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.480, -76.380

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Tompkins

When
June 26, 7:15 PM EST
Where
Tompkins County, 0.69 mi N of Dryden
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.490, -76.300

Strong thunderstorm winds knocked down multiple trees.

Thunderstorm Wind, Tioga

When
June 26, 7:20 PM EST
Where
Tioga County, 0.56 mi W of Berkshire
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Department of Highways
Coordinates
42.300, -76.191

Strong thunderstorm winds knocked down multiple trees on Akins Road as well as Ford Hill Road.

Thunderstorm Wind, Onondaga

When
June 26, 7:59 PM EST
Where
Onondaga County, Pompey
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
42.900, -76.020

Strong thunderstorm winds knocked down multiple trees.

Lightning, Tioga

When
June 26, 8:37 PM EST
Where
Tioga County, 2.7 mi SW of Candor
Property damage
$5,000
Reported by
State Official
Coordinates
42.201, -76.365

A house was struck by lightning.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2023Every state in 2023This day in weather historyWarnings in New York, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1098753, 1098752, 1098760, 1098762, 1098764, 1098757, 1098758, 1098770, 1098772, 1098773, 1098775, 1098774, 1099648, 1098777, 1099649, 1099650, 1099651, 1099652, 1099653, 1099655, 1099654, 1099629.